About 2-3 wks ago I knew I had a UTI but I ignored it. Symptoms went away so like many people I thought I was done with it completely. On Monday morning of the 12th of Dec. @ 8 am I took my last 5/325mg of Oxycodone. I went to my regular doctor that afternoon for the UTI but also to see if I could get a refill on my oxycodone. My doctor wouldn't refill it so he sent me to my pain management doctor. He wouldn't refill till my next appointment on wednesday, December 21st. So it was right after that walked out of his office that I decided that I would never again take another oxycodone because I want to be my normal self again. I suffer from major back pain so I also have Baclofen for muscle aches. These use to knock me out @ first but with what's going on those pills don't do anything for me. But I also had some Ambien @ home but only enough for 2 days. On Monday night I struggled to get to sleep but I know it wasn't much. If any 2 hours sleep maximum. On Tuesday I think that the last Ambien did work cause I woke up refreshed like as if it had been 8 hours sleep. Well, yesterday evening I noticed that I ached all over but much, much more in my lower back where my kidneys are. The pain is spread evenly from one side to the other. Well last night when I got off of work @ about 10:15 pm I went home really quick, put on my pajamas and drove down the street to the Hospital because to top everything all of I had been burning up with a fever earlier. I took an Ibprofen 800mg and seemed to have helped but by the time I was seen in the ER, my temperature had increased. I was prescribed more Ativan because the Dr. didnt want to give me more Ambien, and I was prescribed of course an Antibiotic for the Kidney infection that by now had developed. I didnt leave the ER till about 2 in the morning. Went down to 24 hr Walgreens to fill my prescriptions (which the pharmacist filled in less than 5 min, he was great) and I drove back home. While I was driving I took both medications because it takes a while to kick in (that's if it's going to work) and also because I live so close & I knew that it wouldn't cause me any harm. I got home filled the tub with hot water and soaked for about 20 minutes. Layed in bed and tossed and turned and tossed and turned. Finally when I was starting to dose off, the alarm rang. By now it was 4 am. I got up and got in the tub again. And if anything I took maybe a 30 min nap and thats kind of pushing it. So from when I woke up on Monday morning, I have not had a full 8 hours sleep this week. I hurt, im confused. Right now I cant really pinpoint what is happening to me. Does anybody have any idea when I might start to feel better and might be able to get some sleep? Since the baclofen and ativan obviously aren't working for me, I was wondering if it would be safe to purchase some Unisom? I am desperate and starting to feel a little depressed. If possible, somebody please help me. Im a single mother with two kids. a 14 yr old boy and 12 yr old girl. They have been amazing with me and helping to take care of me but they shouldn't have to take care of me I should be taking care of them. I am so, so, sorry that I made this so long its just as you can tell I am very, very confused.
You are probably suffering from withdrawal as I don't believe the insomnia would be from the kidney infection, although they are painful. The antibiotic will start to work soon, the withdrawals from the oxycodone can last upwards of 10 days from your last dose, so you have a little time left on that score.
Please get back to us and let us know how it is going,
You are probably suffering from both ! If you have been running fever, a warm or hot bath cannot help with that. It would have to be a tepid bath, & most people with a fevor can't stand that. Once your fevor is gone I hear from lots of people trying to withdraw that a hot bath helps. The insommnia is also from the withdrawals from the oxycodone. Like Laurie said you are going to feel pretty lousy for at least 10 days, but it is worth it if you want off the pain meds. Keep up the fight, & good luck to you. I hope you get to feeling better soon...
In addition to the wds that u for sure r experiencing u r also severely sleep deprived. If at all possible can u have someone watch your kids? Then u could take an Ativan and lay down and get the well needed sleep of which u r deprived. When u finally catch up on your sleep u can then formulate a plan to help with the wd of the opiates. Google the Thomas Recipe which is one man's journal of withdrawing and getting off of opiates. He has many helpful remedies to get through this process. You also need to really increase your water intake to help with the kidney/UTI infection. As Laurie says the antibiotic will kick in very soon.
If u cannot tolerate the wd symptoms and your life becomes unmanageable there is always the suboxone route to help u with coming off of the opiates.
I do feel for u. The most important thing in your list of priorities right now is sleep after u make sure your kids are safely being watched and attended to.
Is it possible to go to your pain doc and let him know u want to come off of the opiates and ask him to help u or to recommend someone who can help u?
We r a caring group here so welcome to the dc support group. We would all like to help u. You must attend to your immediate needs right now. Then when u r rested u can go to Plan B.
I hope this helps for now. It is not an easy road but it can be done. There r many here who will help.
Good luck and God bless. Pup
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2011 • 1 answer
Posted 4 May 2012 • 3 answers
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Posted 9 Jul 2014 • 2 answers
Posted 19 Oct 2014 • 2 answers
Posted 28 Aug 2017 • 3 answers